MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT KNIVES; KNIFE, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT KNIVES; KNIFE, OPHTHALMIC
Catalog Number 8065982465
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that during cataract surgery with intraocular lens implantation, the ophthalmic cutting knives were found to be blunt.The surgery was completed the same day using a different knife.No patient impact was reported.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation for the report of dull blades; therefore, the condition of the product could not be verified.Device/batch record review: a review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.Photo review: the photo attached to the parent complaint was reviewed by the manufacturing site.The photo is of a knife and pak label, the reported product and lot information is confirmed.Reported issue cannot be confirmed from photo.Conformance achieved: the investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Inconclusive: inconclusive: based on the evaluation of the information received, the investigation was unable to identify the root cause or origin of the reported event.Not warranted: as the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All knives are 100% inspected by trained operators using a minimum of 10x magnification during manufacturing.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Root cause inconclusive: not warranted - as the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All assemblies are 100% inspected for the soft tip during the manufacturing process to ensure that the product meets release acceptance criteria.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.The manufacturer internal reference number is: (b)(4).

Brand Name
CLEARCUT KNIVES
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22553657
Report Number2523835-2025-00789
Device Sequence Number13207758
Product Code HNN
UDI-Device Identifier00380659824654
UDI-Public(01)00380659824654(17)291130(11)241204(10)1762HJ
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065982465
Device Lot Number1762HJ
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/04/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK SURGICAL PROCEDURE PACK.
Patient SexUnknown